Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Withdrawal symptoms after being off Lexapro, brain zaps, anxiety, anger. How long will it stay ?

I have been off Lexapro for 16 days now, and my withdrawal symptons seem to be getting worse. Trying to find a clue as to how long I should expect this. I have been on the drug for over 8 years and went from 10mg to 5mg for a month, then was told to stop altogether. My doctor told me to go back on the drugs a couple of days ago, if my withdrawal symptons continued, but I really don t want to if I am nearly at the end of this nightmare or sadness, brain zaps, anxiety , angry at the world and almost suicidal thoughts.
Asked On : Thu, 6 Dec 2012
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response
This is definitely a very big problem and is faced by almost all people,while withdrawing from anti depressants.
In fact you should have taken some more time in withdrawing,rather than stopping it abruptly.You could have kept on reducing the dose till one fourth of the 5 mg tablet.
Well in any case since you have stopped it  completely you may wait for 2 to 4 weeks more to be out of it completely.
Take the following measures
Take enough rest and sleep properly
Take plenty of water and fresh juices
Take fruits and green vegetables
Avoid alcohol and caffeine
May take some ADVIL if needed.
In case the symptoms are severe,you may ask your doctor to prescribe some XANAX to you for few days only.
Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor